|Title:||Hepatotoxicity induced by zoledronic acid in an aged woman with primary osteoporosis|
|Abstract:||Zoledronic acid, a bisphosphonate, has been approved for treatment and prevention of osteoporosis. This case describes a 73-year-old woman with primary osteoporosis who developed transient hepatotoxicity after zoledronic acid (ZOL) treatment. Three days after ZOL infusion, aspartate aminotransferase (AST), alanine aminotransferase (ALT), and gamma-glutamyltransferase (GGT) were increased by 9.9, 8.1, and 3.7 times, respectively, compared with pretreatment values. Liver protective agents were administered. The aminotransferase returned within normal ranges 12 days post-infusion. Currently, the relationship of ZOL and liver damage is not quite clear, which cannot be explained by its pharmacokinetics. The aim of this case report is to increase the clinician’s awareness of the possible adverse effect on the liver, and ZOL should be cautiously administered in patients with liver disease.|
|Appears in Collections:||Case Reports|
Files in This Item:
|Lu_Li_13022013_proof.pdf||DNB||63.77 kB||Adobe PDF||View/Open|
This item is protected by original copyright
All resources in the repository are protected by copyright.